Vaccine reaction

Emily - posted on 10/27/2009 ( 7 moms have responded )

2

14

0

Has anyone experienced any side effects in their child after the Dtap shot? My son is 8 1/2 months old and due for his 4th Dtap shot in a couple weeks. The first two times he received the shot he cried and was inconsolable almost the entire day after the shot (on and off). I called his doc and he said this can unfortunately happen but is no cause for alarm. The 3rd time he was just a bit fussy the day after with no bouts of crying. Now doing research on the CDC & AAP websites, crying for more than 3 hours after the shot is listed as an uncommon side effect that only happens to 1 in 1,000 children and they recommend you do not get the whole Dtap in the future just the Dt leave the P out? A couple other sites say if this side effect occurs discuss future vaccination with your doc. not partially vaccinate. Confusing...

My son did have colic so maybe that is why he didn't react so severely the 3rd time when his colic was gone... but I find it odd that his colic started pretty much the day after his first Dtap shot (maybe it wasn't colic?)

Any who, I will be discussing this with his doc but wanted to see if any of you other Moms had experienced this type of side effect in your children after Dtap? If so do you continue to get your child the full Dtap vaccine?

Any input greatly appreciated :D

MOST HELPFUL POSTS

BP - posted on 04/26/2013

2

0

0

It is a very bad idea to use Tylenol and other drugs to supress/cover up what are clearly symptoms of bad reactions to TOXINS being injected into your precious babies? They have bad reactions for a reason.

I know it is too late for the OP of this question since she and her baby have moved on. But for anyone that lands on this page with questions, I just want to point out that the advice in the comments is VERY BAD ADVICE.

Do not "dose" your baby with Tylenol or anything else. If your baby is sick, "inconsolable" etc., it's because she is trying to tell you something. And that something is: Mom, this vaccine is making me sick!

Please do some research into the connections between the CDC and the major vaccine manufacturers. Did you know that the industry "regulates" itself? That there has NEVER been a study on the effects of giving multiple vaccinations? NEVER. Or that there has never been a study on the health differences of vaccinated vs. unvaccinated children?

Google Vaccine Truth. The Refusers. Vaccination Information Network. Please. Do it for your babies. I wish I had known then what I know now.

Lindsay - posted on 10/27/2009

3,532

26

267

With any of their shots, I gave them tylenol right before we went in the dr. office. They fussed some but I think it helped. They tended to be extra sleepy after shots but within a day or two, they were back to their self. I also kept up the tylenol for the remainder of the day after they received shots! I would definately present your concern to the doctor, though.

Katherine - posted on 10/27/2009

65,420

232

5195

Quoting Emily:

Vaccine reaction

Has anyone experienced any side effects in their child after the Dtap shot? My son is 8 1/2 months old and due for his 4th Dtap shot in a couple weeks. The first two times he received the shot he cried and was inconsolable almost the entire day after the shot (on and off). I called his doc and he said this can unfortunately happen but is no cause for alarm. The 3rd time he was just a bit fussy the day after with no bouts of crying. Now doing research on the CDC & AAP websites, crying for more than 3 hours after the shot is listed as an uncommon side effect that only happens to 1 in 1,000 children and they recommend you do not get the whole Dtap in the future just the Dt leave the P out? A couple other sites say if this side effect occurs discuss future vaccination with your doc. not partially vaccinate. Confusing...
My son did have colic so maybe that is why he didn't react so severely the 3rd time when his colic was gone... but I find it odd that his colic started pretty much the day after his first Dtap shot (maybe it wasn't colic?)
Any who, I will be discussing this with his doc but wanted to see if any of you other Moms had experienced this type of side effect in your children after Dtap? If so do you continue to get your child the full Dtap vaccine?
Any input greatly appreciated :D


awww poor thing!!!  I usually give mine tylenol 1/2 hour before, and rub in the injection site so that all of the vaccine doesn't create a knot.  He probably did have a reaction, and I would positively get on your DR about that.  It seems sometimes they don't listen until you put your foot down.

[deleted account]

My son ran a fever after his first round of shots, but not after the second and third. I've heard as well that the extended crying is a rare DTaP reaction, so it certainly could have been a reaction to the shot. The colic probably didn't help. I'd suggest discussing your concerns further with your doctor at the 9 month check-up. The good news is (assuming you're in the US and on the standard shot schedule) babies don't get any shots at the 9 month visit. They can get the 4th DTaP as soon as 12 months, but I know my son's pediatrician doesn't give it until 15 months. That should give you some time to get the advice from your doctor that you need.

Anna - posted on 10/27/2009

126

17

20

My daughter got her first shots last Thursday morning. She fell asleep for about four hours and then woke up crying inconsolably for a half hour. I dosed her with baby tylenol and she was fine. The next day she was uncharacteristically sleepy (she did wake regularly to nurse) and today she's back to her old self. The next time she gets shots I'm going to dose her ahead of time.

This conversation has been closed to further comments

7 Comments

View replies by

Pamela - posted on 10/27/2009

45

16

2

It totally depends on the child. I have heard of kids having seizures from DPT. My daughter when she was a baby and got her first shot cried uncontrollably for hours and she wasn't colicy. Heat, tylenol or anything would help. Like you I was leary of getting more vaccinations, but I just gave her tylenol 1 hour or so before going to get her shots and never experienced any other problems. They also say giving them sugar water before or sugar on their pacifier helps.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms